MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 41-102
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Vascular Dissection (3160); Device Embedded In Tissue or Plaque (3165)
Date of Event 07/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's venous cutdown was the result of an overfilled collection bag.Manufacturer reference #: (b)(4).
 
Event or Problem Description
An individual with inferior vena cava (ivc) and external iliac deep vein thrombosis (dvt) underwent a thrombectomy with the clottriever xl catheter (ctxl).Intravascular ultrasound was performed to confirm the thrombus location and the size of the popliteal vein and ivc.There was a small clot in the external iliac, but the majority of the clot burden was in the infrarenal area of the ivc.The popliteal measured 10 mm which is the minimum size for usage of the ctxl and the ivc measured approximately 20 mm.During the first pass, the ctxl engaged clot but when the ctxl was brought into the sheath, the distal end of the catheter became stuck before entering the clottriever 16fr sheath.The physician attempted to remove it but was ultimately unsuccessful.The distal end was overfilled with clot and was too big to remove.The vascular team was called in and a cutdown was performed to remove the catheter from the body.The procedure unfortunately resulted in a small segment of vessel being damaged when the ctxl was retracted.A gore viabahn stent was sutured to the patients' popliteal vein.

Brand Name
CLOTTRIEVER XL CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key20052407
Report Number3020347218-2024-00039
Device Sequence Number7955834
Product Code QEW
UDI-Device Identifier00850291007277
UDI-Public00850291007277
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K223210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/05/2026
Device Model Number41-102
Device Lot Number24020020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Initial Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER SHEATH, 16 FR
Outcome Attributed to Adverse Event Disability; Required Intervention; Hospitalization;
Patient SexPrefer Not To Disclose